Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Swollen feet and legs, weight gain and lack of energy. On statin, atenol and Avapro for cholesterol and BP

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
All my medical s/sx are drug rx related....swollen feet and legs , sob, fatique weight gain, lack of energy. My cholesterol is 87 taking statins and was LDL183....pulse normally 72, now 59 on atenolol. wt. was 138 now 160,

feel lousy, lazy, tired. On Avapro 150 for mild inc. BP135/87

I looked at my medical problems ....Heart , plus aneurism leak and found my answer...They are probably trying to slow down my body.... but kidney problems are a worry too...slowing down lowers perfusion in the kidneys..
Posted Wed, 9 Oct 2013 in General Health
Answered by Dr. Chakravarthy Mazumdar 25 minutes later
Brief Answer:
All side effects of drugs not described

Detailed Answer:

I understand your concerns about SOB, Weight gain, fatigue and lack of energy. Though these are not described as side effects of statins and atenolol they may join the group of after effects of taking these medicines. In such a case I would suggest you to approach your treating doctor to look for alternatives like ACE inhibitors instead of Beta blockers (Atenolol). We need to try with frequent BP monitoring given you had AA leak in the past.

I was worried about Total Cholesterol (87) being lower than LDL(183). This is unusual. So please look at the reading once again. LDL over 130mg/dl is a high risk. The doctor can look at medicines lowering LDL alone. Bile acid resins and cholesterol absorption inhibitor drugs are an alternative for statins. However please discuss the side effects of these drugs with the doctor before you opt them.

I would be concerned if you have lower urine frequency and quantity (less than 4 times a day and less than 800ml/day) measure it. If yes you should see a Nephrologist. If you presume to have kidney problems by reading information on the internet you may not be right. So leave this worry here. Swollen feet are also represent heart disease esp heart failure.

Go back to your doctor with the above suggestion and options.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor